Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 213, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2002, 3:39 PM CDT for Jefferson Davis County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2002, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 28, 2002, 4:10 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jefferson Davis County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 282039
SVRJAN
MSC065-282110-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT FRI JUN 28 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 410 PM CDT
* AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BASSFIELD...OR ABOUT 15 MILES SOUTHWEST OF
COLLINS...MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR PRENTISS AT 350 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3145 8989 3145 8969 3158 8971 3162 8977
3177 8977 3177 8989What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:30 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 28, 2:30 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT FRI JUN 28 2002 BREAKS IN THE CLOUDS EARLY ALLOWED TEMPS TO CLIMB EAST AND SOUTHEAST WHERE THE BEST INSTABILITY IS AGAIN TODAY. MSAS ANALYSIS SHOWS LIS AROUND -8. EXPECT TREND OF SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THIS EVENING...ESPECIALLY SOUTHEAST AND EAST. HEAVY RAIN DEVELOPED OVER THE SOUTHWEST AGAIN TODAY WITH EARLY ESTIMATES OF 3 TO 4 INCHES OVER PAST 24HRS. IF THE RAIN CONTINUES...MAY SEE LOCALIZED PROBLEMS FOR THAT AREA. FOR THE SHORT TERM...MODELS SHOW UPPER LOW MOVING OFF OF THE NORTHEAST COAST...WITH A HIGH MOVING INTO LA/SW MS. MOISTURE MAY BE CUT OFF TEMPORARILY GIVING AREA A BREAK THIS WEEKEND. WILL CONTINUE SCATTERED POPS FOR TONIGHT/SATURDAY AND ISOLATED POPS SATURDAY NIGHT/SUNDAY...HIGH MAY MOVE IN FASTER AND FURTHER THAN EXPECTED. A WAVE DEVELOPS OVER THE AREA LATE SUNDAY...WITH THE BEST VERTICAL MOTION OVER THE SOUTH. WILL GO BACK TO SCATTERED POPS SUNDAY NIGHT. GUIDANCE HAS TEMPS NEAR 90 THROUGH NEXT WEEK...IF RAIN DEVELOPS AGAIN ON SUNDAY AND CLOUDY CONDITIONS PREVAIL...TEMPS MAY BE TOO WARM. WILL NOT MAKE ANY CHANGES ATTM. IN THE EXTENDED A FEW DISTURBANCES WILL MOVE THROUGH THE AREA NEXT WEEK WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS. WILL NOT MAKE ANY CHANGES TO THE EXTENDED. PRELIM NUMBERS... JAN 71/86/70/89/70 43223 MEI 70/88/70/90/69 43223 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Jun 28, 2:23 PM CDT, 1 hour 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 223 PM CDT FRI JUN 28 2002 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING... ACROSS MUCH OF NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI... ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. DAYTIME HEATING... MOISTURE... AND INSTABILITY WILL CONTINUE TO INDUCE SCATTERED TO NUMEROUS THUNDERSTORMS INTO THE EVENING HOURS. HEAVY RAIN... DANGEROUS LIGHTNING... AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT. ...FLOODING... SOUTH WINDS WILL CONTINUE THIS AFTERNOON ACROSS THE LOWER MISSISSIPPI RIVER VALLEY... BRINGING MORE MOISTURE NORTH FROM THE GULF OF MEXICO. GIVEN THE MOISTURE-RICH AIRMASS OVER THE REGION... HEAVY RAIN WILL BE POSSIBLE WITH THUNDERSTORMS THIS AFTERNOON AND EVENING. WHERE SHOWERS AND THUNDERSTORMS OCCUR... HOURLY RAINFALL RATES WILL AVERAGE BETWEEN ONE TENTH AND ONE QUARTER OF AN INCH AT MOST LOCATIONS. HOWEVER... LOCAL RAINFALL RATES OF ONE TO TWO INCHES IN AN HOUR ARE POSSIBLE. PONDING OF WATER ON ROADS... IN LOW LYING AREAS... AND CULVERTS MAY OCCUR. DRIVERS SHOULD EXERCISE CAUTION ON WET ROADWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jun 28, 2:38 PM CDT, 1 hour 1 minute before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT FRI JUN 28 2002 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING... ACROSS MUCH OF NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI... ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. DAYTIME HEATING... MOISTURE... AND INSTABILITY WILL CONTINUE TO INDUCE SCATTERED TO NUMEROUS THUNDERSTORMS INTO THE EVENING HOURS. HEAVY RAIN... DANGEROUS LIGHTNING... AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH TONIGHT. ...FLOODING... SOUTH WINDS WILL CONTINUE THIS AFTERNOON ACROSS THE LOWER MISSISSIPPI RIVER VALLEY... BRINGING MORE MOISTURE NORTH FROM THE GULF OF MEXICO. GIVEN THE MOISTURE-RICH AIRMASS OVER THE REGION... HEAVY RAIN WILL BE POSSIBLE WITH THUNDERSTORMS THIS AFTERNOON AND EVENING. WHERE SHOWERS AND THUNDERSTORMS OCCUR... HOURLY RAINFALL RATES WILL AVERAGE BETWEEN ONE TENTH AND ONE QUARTER OF AN INCH AT MOST LOCATIONS. HOWEVER... LOCAL RAINFALL RATES OF ONE TO TWO INCHES IN AN HOUR ARE POSSIBLE. PONDING OF WATER ON ROADS... IN LOW LYING AREAS... AND CULVERTS MAY OCCUR. DRIVERS SHOULD EXERCISE CAUTION ON WET ROADWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.